Hail, Cheyenne
- When
- June 27, 5:30 PM MST to 5:32 PM MST
- Where
- Cheyenne County, 5 mi NW of Sidney
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.200, -103.050
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 27, 1:15 PM MST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 215 PM MDT MON JUN 27 2005 .SHORT TERM...TGNT AND TUE...UPPER TROF NEAR ID/OR BORDER WILL WEAKEN AS IT LIFTS NEWD INTO MT TNGT. TAIL END OF FTR WILL BRUSH NRN PARTS OF AREA MAINLY THIS EVENG. WEAK SFC FNT QSTNRY E CNTRL WY INTO CNTRL PART OF PNHNDL WITH MOIST E WINDS SETTING UP N OF BNDRY. SLGT RISK AREA LOOKS GOOD FOR NOW...AND BOTH NAM/GFS SUGGEST A SMALL CONVECTIVE OUTBREAK LATE THIS AFTN INTO EARLY THIS EVENG FROM LUSK EAST TO THE CDR/AIA AREAS. AIRMASS N OF FNT IS SLOW TO WARM SO FAR...WHICH MAY DELAY KICKOFF TIME OF STORMS A BIT. ALREADY HAVE SOME WEAK SHWR BANDS DVLPG OFF OF NRN LARAMIE RANGE. DVLPMNT OF CU FIELD SO FAR SUGGESTS NOTHING MORE THAN ISOLD STORMS ACRS SRN/WRN AREAS. STILL HAVE SOME DECENT MSTR AND HEATING OCCURRING IBM-SNY AREA WHICH COULD POP A FEW CELLS...ESPECIALLY IF A BNDRY HEADS THEIR WAY FROM EXPECTED TSTMS FRTHR NW. THERE MAY BE SOME LOW CLDS FORMING OVER THE PNHNDL LATE TNGT...BUT DOES NOT LOOK WDSPRD AT THIS TIME...WILL HAVE TO WAIT AND SEE HOW MSTR/WIND FIELDS LOOK AFTER TSTM AREA MOVES E OF REGION. ON TUE...EXPECTING DRIER WSW FLOW TO SPRD OVER ALL OF REGION WITH LIMITED LATE AFTN POPS MAINLY FAR W. .LONG TERM...TUES NIGHT THRU FRIDAY...SOME BIG DIFFERENCES CROP UP IN THE MODELS REGARDING THE TROF MOVING THRU THE AREA TUESDAY NIGHT THRU WEDNESDAY NIGHT. GFS MORE AMPLIFIED WITH THIS FEATURE COMING THRU AND COOLER. IT ALSO HAS MORE QPF BEHIND THE FRONT TUESDAY NIGHT INTO WEDNESDAY MORNING. MEANWHILE...THE ETA IS WEAKER WITH THE TROF AND BRINGS A SLUG OF MOISTURE UP FROM THE SOUTHWEST AND SPREADS QPF ACROSS THE CWA LATER TUESDAY NIGHT. MOST OF THE ETA QPF HOLDS OFF UNTIL WEDNESDAY AFTERNOON. HAVE TRIED TO SPLIT THE DIFFERENCE BETWEEN THE TWO MODELS AND INCREASED POPS TUESDAY EVENING WITH COOLER TEMPERATURES AND A SLIGHT CHANCE OF PRECIPITATION ON WEDNESDAY. THE RIDGE AXIS REBUILDS TO OUR WEST THURSDAY WITH THE SURFACE HIGH OVER WYOMING. BOTH MODELS HINT AT SOME WEAK INSTABILITY IN THE FAR SOUTHEAST PORTION OF THE CWA...SO KEPT THE 20% POPS IN THAT AREA THURSDAY AFTERNOON. SKIES SHOULD BE MOSTLY CLEAR WEDNESDAY NIGHT AND THURSDAY NIGHT FOR COOL LOW TEMPERATURES. THURSDAY IS A BIT WARMER THAN WEDNESDAY. WARM AND DRY ON FRIDAY. -STARK- FOR SATURDAY THROUGH THE 4TH OF JULY...W/SW FLOW ALOFT AHEAD OF NEXT PAC NW SHORTWAVE MOVING ASHORE AS PROGRESSIVE PATTERN CONTINUES. SHORTWAVE SKIRTS ALONG THE US/CANADIAN BORDER SATURDAY AND ASSOCIATED BOUNDARY PASSES THRU SAT NIGHT/SUN MORNING. WITH MAJORITY OF ENERGY STAYING WELL TO OUR NORTH...TROF PASSAGE LOOKS DRY ATTM. SHORTWAVE QUICKLY MOVES EAST WITH HEIGHTS RISING ON SUNDAY AHEAD OF NEXT PROGRESSIVE PAC SHORTWAVE. W/SW FLOW IN STORE FOR THE 4TH AS A VORT LOB SPINS OUT FROM TROF BASE AS NATURE MAY KICK OFF ITS OWN SET OF FIREWORKS...BUT STILL WAY TOO EARLY TO TELL. NORMAL TO SLIGHTLY ABOVE NORMAL TEMPS AND BELOW NORMAL PRECIP CHANCES CONTINUE AS WE HEAD INTO EARLY JULY. DEMKO && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1010 AM MDT MON JUN 27 2005 WYZ061>070-281130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1010 AM MDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW LATE AFTERNOON STORMS ARE POSSIBLE MAINLY OVER THE MOUNTAINS... WHICH COULD PRODUCE SOME GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED THUNDERSTORMS WILL FORM OVER THE AREA BY MID AFTERNOON TUESDAY AND CONTINUE THROUGH THE EVENING. A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS CAN ALSO BE EXPECTED ON WEDNESDAY AND AGAIN THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-WYZ059-060-281130- SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA- 1010 AM MDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP BY LATE AFTERNOON OVER EAST CENTRAL WYOMING AND THEN MOVE INTO THE NORTHERN NEBRASKA PANHANDLE. A FEW OF THE STORMS MAY BECOME SEVERE WITH HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED THUNDERSTORMS WILL FORM OVER THE AREA BY MID AFTERNOON TUESDAY AND CONTINUE THROUGH THE EVENING. A CHANCE OF LATE DAY THUNDERSTORMS CAN ALSO BE EXPECTED ON WEDNESDAY AND AGAIN THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING NORTH AND EAST OF A LUSK TO ALLIANCE LINE. NEZ019>021-054-055-281130- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- 1010 AM MDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP BY LATE AFTERNOON OVER THE CENTRAL AND SOUTHERN PARTS OF THE PANHANDLE...AND LINGER INTO THE EARLY EVENING. A FEW OF THE STORMS MAY BECOME STRONG WITH SOME HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED THUNDERSTORMS WILL FORM OVER THE AREA BY MID AFTERNOON TUESDAY AND CONTINUE THROUGH THE EVENING. A CHANCE OF LATE DAY THUNDERSTORMS CAN ALSO BE EXPECTED ON WEDNESDAY AND AGAIN THURSDAY. .SPOTTER INFORMATION STATEMENT... THERE IS A SLIM CHANCE THAT SPOTTER ACTIVATION MAY BE NEEDED NORTH AND EAST OF A SCOTTSBLUFF TO SIDNEY LINE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 232 PM MDT MON JUN 27 2005 NEZ001>003-019>021-054>055-WYZ060-280300- BANNER-BOX BUTTE-CHEYENNE-DAWES-KIMBALL-MORRILL-SCOTTS BLUFF- SIOUX-NIOBRARA- 232 PM MDT MON JUN 27 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 537 IN EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 8 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE BANNER... BOX BUTTE... CHEYENNE... DAWES... KIMBALL... MORRILL... SCOTTS BLUFF... SIOUX... IN WYOMING THIS WATCH INCLUDES 1 COUNTY IN EAST CENTRAL WYOMING NIOBRARA... THIS INCLUDES THE CITIES OF...SIDNEY...HARRISON...ALLIANCE... HARRISBURG...CHADRON...KIMBALL...LUSK...BRIDGEPORT...BAYARD... SCOTTSBLUFF AND GERING. STARK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
534 PM MDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL SCOTTSBLUFF 41.87N 103.66W
06/27/2005 0.75 INCH SCOTTS BLUFF NE PUBLIC
0341 PM TORNADO 9 NE HARRISBURG 41.64N 103.62W
06/27/2005 BANNER NE LAW ENFORCEMENT
TORNADO ON THE GROUND 5 MILES SOUTH OF CR-38
0350 PM TORNADO 10 ENE HARRISBURG 41.61N 103.56W
06/27/2005 BANNER NE OTHER FEDERAL
CONFIRMED TORNADO BY AIR FORCE PERSONNEL
0355 PM TORNADO 6 E HARRISBURG 41.55N 103.62W
06/27/2005 BANNER NE TRAINED SPOTTER
TORNADO TOUCHDOWN JUST EAST OF SR-71 ABOUT 10 MILES SOUTH
OF THE SCOTTSBLUFF/BANNER COUNTY LINE
0435 PM TORNADO 1 E SCOTTSBLUFF 41.87N 103.64W
06/27/2005 SCOTTS BLUFF NE TRAINED SPOTTER
TORNADO ON THE GROUND
0438 PM TORNADO 17 ESE HARRISBURG 41.46N 103.44W
06/27/2005 BANNER NE TRAINED SPOTTER
0440 PM TORNADO 10 ESE REDINGTON 41.53N 103.12W
06/27/2005 MORRILL NE TRAINED SPOTTER
OBSERVED TORNADO WITH DEBRIS CLOUD
0458 PM HAIL 3 W FORT ROBINSON 42.66N 103.54W
06/27/2005 0.75 INCH SIOUX NE EMERGENCY MNGR
0510 PM TORNADO 3 W DALTON 41.41N 103.03W
06/27/2005 CHEYENNE NE TRAINED SPOTTER
OBSERVED TORNADO ON THE GROUND WITH ESTIMATED 1/2 MILE
WIDE BASE
0527 PM TORNADO 3 N POTTER 41.26N 103.31W
06/27/2005 CHEYENNE NE EMERGENCY MNGR
&&
JCDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
601 PM MDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TORNADO 11 E HARRISBURG 41.55N 103.53W
06/27/2005 BANNER NE LAW ENFORCEMENT
BRIEF TOUCHDOWN
0441 PM HAIL 9 NE HARRISON 42.78N 103.76W
06/27/2005 1.50 INCH SIOUX NE TRAINED SPOTTER
0450 PM HAIL 15 E HARRISBURG 41.55N 103.45W
06/27/2005 1.00 INCH BANNER NE TRAINED SPOTTER
0450 PM TORNADO 15 E HARRISBURG 41.55N 103.45W
06/27/2005 BANNER NE TRAINED SPOTTER
0524 PM FUNNEL CLOUD 7 NNW POTTER 41.31N 103.37W
06/27/2005 CHEYENNE NE TRAINED SPOTTER
0524 PM HAIL 7 NNW POTTER 41.31N 103.37W
06/27/2005 1.75 INCH CHEYENNE NE TRAINED SPOTTER
&&
JCDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
603 PM MDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 AM HAIL 1 N POTTER 41.23N 103.31W
06/27/2005 0.88 INCH CHEYENNE NE TRAINED SPOTTER
&&
JCDPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
603 PM MDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL 1 N POTTER 41.23N 103.31W
06/27/2005 0.88 INCH CHEYENNE NE TRAINED SPOTTER
&&
JCDPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
617 PM MDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM FUNNEL CLOUD 7 NNW POTTER 41.31N 103.37W
06/27/2005 CHEYENNE NE TRAINED SPOTTER
0524 PM HAIL 7 NNW POTTER 41.31N 103.37W
06/27/2005 1.75 INCH CHEYENNE NE TRAINED SPOTTER
0527 PM TORNADO 3 N POTTER 41.26N 103.31W
06/27/2005 CHEYENNE NE EMERGENCY MNGR
&&
JCDThe Cheyenne radar (KCYS), 147 km away, was scanning. The volume nearest the first event began at 00:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453754.